I am asking this for my best friend, a 36 almost 37 year old male. He was diagnosed with gout and had been on medication (Uloric, 40 mg 1x/day) since he was 18. A couple of years ago he was diagnosed with type 2 diabetes and was on Janumet, 50/500, 2x/day. A little over a year ago he was diagnosed with an enlarged heart and congestive heart failure that his doctor told him was definately caused by a virus of some sort. In March he had and ICD put in and had been doing well since. In the end of June, his doctor changed his Uloric to Allopurinol, 300 mg, 1x/day and that was when he got in trouble. The Allopurinol caused upset stomach and diarrhea. It also brought on a gout attack and apparantly he was taking quite a bit of Tylenol to manage the pain. He went to the ER and was told that he was bleeding internally and had an anal fissure. He got the fluid in the knee drained, was given a shot of cortisone, a prescription for Prednisone, and Percocet for the pain. After taking 3 Percocets over about 2 days, he was constipated. His doctor called in Miralax. He had a bowel movement and hasn't been right since. When he ate he would have severe pains and feel like he had to go but couldn't. Blood work showed anemia, low potassium levels, low sodium levels (he is on a low sodium diet due to the heart), and an "allergy to gluten". A couple of weeks ago he had a CT scan done and then a colonoscopy. The doctor performing the colonoscopy said he thought Crohn's Disease, but the family doctor who now has the biopsy report says no. My friend has been lying around for 2 months now, he has lost over 30 pounds (well on his way to 40 by now), has lost noticeable muscle mass, is now on a lactose-free diet, and is waiting to see a specialist in Pittsburgh. I have done so much reseaarch my eyes are buggy! His family doctor told him that his immune system is shot, and that he is going to suffer from multi-system shutdown soon if they don't figure out what is going on. He was admitted to the hospital a week ago to receive 3 units of blood on top of the 1 unit he received about a week to a week and a half before that on an outpatient basis. The family physician feels that the virus that caused the heart issues is also causing these other problems. He says it started with the heart, moved on to the digestive system, he said it would start affecting the joints, which it is doing right now (started with the left ankle, which has been injured from a motorcycle accident a couple years ago, moved to the right ankle, then to the right knee and on to the left knee so far), and it would continue to move on to new areas of the body. Basically, he has been told to live life as much as he can now. I'm not ready to give up yet and I am sick of waiting around for doctors to figure out what is wrong with him when they obviously can't. I've been told that he needs to see a hematologist because a lady I worked with's husband had the same type of problems and went to a hematolgist and it fixed him. I just don't know where else to turn. Here is a complete list of medications up to very recently...Carvedilol, 25 mg, 2x/day; Diovan, 80 mg, 1x/day; Spironolactone, 25 mg, 1x/day; Crestor, 10 mg, 1x/day; Allopurinol, 300 mg, 1x/day; Januvia, 100 mg, 1x/day; Bumetanide, 2 mg, 1x/day. He was put on an antibiotic and a pill for his stomach and also a gerd medication recently. I do not have those dosages with me at this time. He was taken off the Janumet and put on the Januvia because his diarrhea because the Janumet has some sort of chemical that promotes diarrhea. I should also mention that he has no energy, whatsoever, he is irritable and cranky and in general just not himself, he has had dizziness, light headedness, loss of appetite. If anyone could please help steer me in the right direction I would be so appreciative. I want to see this man live to watch his 11 year old son grow up. If you need more information I would be glad to answer...we are so desperate for any answers and anything he can take with him to Pittsburgh to mention to the doctors there. I am afraid if he keeps going like this he won't last another year. Thank you in advance for any and all help.